Alert archive / Pennsylvania / River Flood Warnings in 2018

River Flood Warning 9, NWS State College, PA

June 11, 2018Lebanon County, Schuylkill County, Pennsylvania

NWS State College, PA issued this river flood warning at Jun 11, 2018, 5:37 AM EDT for Lebanon County, Schuylkill County, Pennsylvania. It took effect at Jun 11, 2018, 8:40 AM EDT. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Jun 11, 2018, 5:37 AM EDT (09:37 UTC)
In effect from
Jun 11, 2018, 8:40 AM EDT
Expired
Jun 11, 2018, 4:43 PM EDT
In force
8 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
Minor

Counties Lebanon County, PA, Schuylkill County, PA

The radar

The State College radar (KCCX), 136 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Swatara Creek at Harper Tavern (HTVP1). The gauge peaked at 9.35 ft at Jun 11, 2018, 11:00 AM EDT.

actionminormoderate051006/1106/12
Action stage
7 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01573000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

332 
WGUS41 KCTP 110937
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
537 AM EDT Mon Jun 11 2018

...The National Weather Service in State College, PA has issued a 
flood warning for the following rivers in Pennsylvania...

  Swatara Creek At Harper Tavern

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

An update to this product will be issued by 10 AM EDT. 

&&

PAC075-107-112043-
/O.NEW.KCTP.FL.W.0009.180611T1240Z-180611T2043Z/
/HTVP1.1.ER.180611T1240Z.180611T1400Z.180611T1443Z.NO/
537 AM EDT Mon Jun 11 2018

The National Weather Service in State College, PA has issued a 

* Flood Warning for 
  The Swatara Creek At Harper Tavern
* from this morning to this afternoon...Or until the warning is 
  canceled.
* At 5 AM Monday the stage was...8.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this morning and
  crest near 9.2 feet by late this morning. the river will fall below
  flood stage by late this morning.
* At 9.0 feet...Several driveways and other minor roadways are 
  affected. Water begins to enter some basements.

&&

LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
      4038 7663 4043 7658             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Jun 11, 4:29 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 11, 4:29 AM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service State College PA
429 AM EDT Mon Jun 11 2018

.SYNOPSIS...
High pressure will slowly build into the state from the north
today. Rain will end across the south by this afternoon. Fair
weather is expected tonight and Tuesday. It will become
unsettled for Tuesday night into Wednesday as a cold front
pushes across. Another period of fair weather will finish out
the work week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
5h trough axis slowly pushing southward this morning, with
partial clearing promoting areas of fog along and north of the
I-80 corridor. Heavy rainfall has ended over the south, but
several more hours of light to moderate rainfall is still to
come for my southern tier counties with additional third to half
inch amounts expected. Earlier heavy rainfall and continued
additional is producing significant rises and we're monitoring
the flashier gages. None currently forecast to exceed flood
stage, but we'll come close at places like Harpers Tavern.

Dry air eventually wins out over the southern tier this
afternoon as the 5h trough axis drops south of the Mason Dixon
line. Improvement will arrive from north to south with the
arrival of drier air. It will take longer for the SW/SC
counties to improve. Imbalance in sunshine means the temps will
end up being a little milder in the N than the S. The srn
cities may end up 12-15F below normal maxes.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
High pressure provides fair conditions tonight and Tuesday for
most of central PA most of the time. Circulation around the
offshore sfc high will introduce some upslope easterly flow over
the SC mtns and Laurels which could bring some light rain
showers or drizzle tonight. Veering return flow may introduce
enough moisture along and west of the Alleghenies Tuesday
afternoon to produce scattered shra/tsra...but it looks like the
bulk of any such activity will be across far western PA and OH.
Temps will be quite pleasant throughout...ranging from the low
to middle 70s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Pattern transition underway at the beginning of this range,
evolving from high amplitude/blocky trough/ridge/trough
configuration across the northern tier U.S. to zonal flow across
the northern CONUS by TueNgt-Wed. Models in fairly good
agreement developing an anomalous upper ridge over the central
plains Thu-Sat, with mainly dry and progressively warmer weather
resulting over PA from Friday through Sunday.

The best chance of rainfall during the extended timeframe comes
Wednesday night into early Thursday as a cold front crosses the
region. Temperatures will moderate for near to below normal
early in the week to near normal by week's end and above normal
by the end of next weekend.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
The heaviest showers continue to move to the southeast as steady
rain continues over the southeastern TAF sites. The low level
moisture coupled with the upslope easterly flow will allow for
IFR cigs to develop and continue overnight. BFD, JST, AOO and
LNS are all IFR and will continue through the early morning
hours. Once rain stops and the moisture settles at UNV and IPT,
cigs should develop, around 09Z. Another round of precipitation
will slowly move in from the west. This will mainly affect JST
and AOO between 09Z to around 14Z.

Improving flying conditions are expected to develop from north
to south Monday morning, as rain tapers off and high pressure/drier
air work south from New York state. Model soundings support a
return to VFR conditions across northern Pa by mid morning, and
across the rest of the Susquehanna Valley by the early afternoon.
A moist easterly flow ascending the south central mountains may
cause stratus to persist through most of the day around
KJST/KAOO with conditions improving late in the day.

.Outlook...

Tue...AM fog possible.

Wed...AM rain/low cigs possible. Scattered PM tsra impacts possible.

Thu-Fri...No sig wx expected.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Dangelo/DeVoir
NEAR TERM...DeVoir
SHORT TERM...DeVoir
LONG TERM...DeVoir
AVIATION...Fitzgerald/Ceru
Hazardous weather outlook, Jun 11, 4:29 AM EDT, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
429 AM EDT Mon Jun 11 2018

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-120830-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
429 AM EDT Mon Jun 11 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:12 PM EDTAreal Flood AdvisoryCTPSomerset3 hr
Jun 10, 11:07 PM EDTAreal Flood AdvisoryCTPBedford, Fulton, Somerset3 hr
Jun 10, 11:51 PM EDTAreal Flood AdvisoryCTPCentre, Juniata, Mifflin, Snyder, Union3 hr
Jun 10, 11:57 PM EDTAreal Flood AdvisoryCTPDauphin, Lancaster, Lebanon, Northumberland, Schuylkill3 hr

Nearby

River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.